| Model Number |
VPR-GW-14 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
12/08/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
A diamondback 360 peripheral exchangeable orbital atherectomy device (oad) was used to treat a 5mm, calcified lesion in the mid popliteal.There was a previously placed stent in the distal side of the popliteal.The viperwire advance guide wire was placed in the distal side of the stent.The oad was used to begin treatment of the mid popliteal.After two or three treatments, the oad was advanced too close to the viperwire and fractured the spring tip, as the viperwire was unable to be advanced more distally.The spring tip was snared.A new viperwire and non-csi devices were used to complete the procedure without further complication.
Additional Manufacturer Narrative
The viperwire advance guide wire was returned with a fracture within the spring tip.Scanning electronic micrscopic imaging showed evidence of fatigue.The root cause of the event was determined to be due to use not consistent with the ifu.The peripheral ifu states: make sure there is a minimum of 10cm between the guide wire spring tip and the distal end of the shaft.The material inspection report for this guide wire lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).